MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35333
Medical Device Problem Codes Leak/Splash (1354); Occlusion Within Device (1423)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 09/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: "global product manager, was attending the (b)(6) meeting, during which, a physician, presented a case utilizing the zenith alpha device.The case was presenting the use of the zenith alpha device in an off label manner, treating an aortic coarctation.During the follow-up imaging, there looked to be a type 2 or 3 leak as well as some thrombus built-up in the graft.This event caused some concern about the thrombus as well as if the leak was a type 3 endoleak (tear in the graft).The graft utilized was a 24mm graft and was dilated with a 14mm non-compliant pta balloon, but nothing larger.It is unknown how the physician will be treating this, but the audience recommended continued follow-up.This complaint was entirely from the perspective of global product manager, whom was present for the meeting.Additional information recieved 18sep2017: "the device was used in an off-label manner by treat an aortic coarctation, which the device is not indicated.The type of endoleak has not been further determined/analyzed and treatment at this time is for a follow-up ct at 6 months."physician was evaluating what the next steps would be to manage the type ii/iii, since there was a discussion on what type of endoleaks it was.There was a collateral vessel that was feeding the focal aneurysm beyond the aortic coarctation".Patient outcome: patient is doing fine currently with no symptoms".
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Name and address for importer site: (b)(4).Summary of investigational findings: this complaint concerns a patient treated with an alpha graft for aortic coarctation.The zenith alpha thoracic endovascular graft is indicated for the endovascular treatment of patients with aneurysms and ulcers of the descending thoracic aorta.Thus, the alpha graft was used outside of ifu indications, which was also stated in the event description.As per ifu endoleak and arterial thrombosis are known potential adverse events.Additional surveillance and possible treatment is recommended for these events.No evidence to suggest that the device was not manufactured according to specification.Cook medical will continue to monitor for similar events.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key6908262
Report Number3002808486-2017-01901
Device Sequence Number10940695
Product Code MIH
UDI-Device Identifier10827002353333
UDI-Public(01)10827002353333(17)190907(10)E3490760
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG35333
Device Catalogue NumberZTA-P-24-105-W
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/08/2017
Device Age12 MO
Initial Date Received by Manufacturer 09/18/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age34 YR